Bloating, chest pain, heart burn and nausea

Hello there. I usually suffer from a small hiatal hernia but it is controlled. The last few days out of now where I have been suffering from bloating, heart burn, nausea, vomiting and chest pains from this whole issue. I remember when I first fell unwell the symptoms I had were these. I doubt it that I could be going through the same thing but I'm really finding it hard to eat. I'm on lanzaprazole. I feel like it isn't working and hence I'm feeling these symptoms.

Any suggestions? Can this be common after a liver transplant.

10 Replies

oldestnewest
  • It doesn't necessarily happen post transplant. I have a sliding hiatus hernia. I had your symptoms a couple of weeks ago. I am currently on 4 lansprozole (spelling?!) a day. So, to try and help myself i went to see my dr who gave me really good advise and extra medication (which my liver can filter)

    Maybe go to the drs ?

  • Ps. How can a hiatus hernia be controlled if you dont mind me asking?

  • Hi White feather, I meant it was controlled through medication for years and I never had any symptoms of it again once I was put on omeprazole. When I was expecting with my son I never even felt any symptoms that I had prior to medication.

    The only time I had this awful indigestion symptoms were when my liver was failing hence the doctor kept saying it was gastritis and so on. Once I had my transplant all these symptoms were gone too. So I'm a bit worried why they have come back for the last few days

    Today I've hardly eaten and I'm got the nausea feeling. I'm on one lanzaprazole a day and they haven't given me anymore because they said it isn't allowed. Not sure though.

    Also since the transplant, I've always had this constant stomach ache. I wish all this would go away. It reminds me of some dark times in my life.

    Thank you whitefeather. Hope the medications have made you feel better.

  • You have been through enough, bless you. I really hope your Dr will react to it as it is a really horrible thing to experience. I understand your worries and that it is reminding you of darker days but try to keep strong. You have done so very well along with the support of your families who sound truly commendable. I wish you and your family best wishes.

    Take care x

  • I am on Omeprazole two a day, I was on four a day for hiatus hernia with reflux, which I had had for over thirty years. I was sick every day and always had a pain above my belly button and just below my ribs. In October 2015 I had the operation, I have only been sick twice since then and I don't get any reflux at night when I lay down but I still have that nagging pain. Perhaps you can't have more than one lansoprazole because f you liver transplant. I have been told I have a cyst on my liver but dr says it's nothing to worry about.

  • Jahida!

    Hullo there sweetie.

    Um, I dunno, because I do not know about hernias and such, but chest pains and vomiting that is something your not used too, that would seem to be a def. worry.

    Just my opinion, but I would call my transplant coordinator, or call your transplant ward, since it's Sunday, and then ask to speak to a nurse in charge. Explain your issues and then let them speak to the consultant in charge.

    That's what I was told to do. If problems out of the ordinary arose, or serious things, call my coordinator, the ward or go directly to the ER or A&E.

    We never know what can effect the new organ.

    I do know we're susceptible to everything because of the Adaport or whichever imuno your on.

    Please let us know how your doing!

    Thinking a good thought for you!

    xxxxx

    Kimberly

  • Hi Jaheda

    I had those symptoms and it turned out to be gallstones with severely infected gallbladder. I only found out I had a sliding haitus hernia during test to find what was causing the symptoms. I have pbc but no liver transplant, so don't know if thats something that would be readily found during your liver treatments.

  • Having had a transplant Jahida will no longer have a gall bladder since the recipients own is removed with the diseased liver and the one from the donor liver is not transplanted. There could still potentially be bile duct issues though.

    Contact with transplant co-ordinators would be her best first step.

    Katie

  • Thank you Katie. I am just waiting for my husband to recover from an infection of his eyes before I could get to the doctor's. It is so hard being a parent and having so many problems!

  • I have been to A&E a few days ago and they found nothing after quite a few blood tests and chest x-ray. I went to the GP yesterday and she prescribed me some anti nausea and more lanzaprazole and has referred me to a gastroenterologist and for an endoscopy. However one of my blood results, the albumin level was slightly high but she said that is normal after a transplant so nothing too obvious on the tests

    I have been taking the extra lanzaprazole but the heartburn still persists which is so odd.

    Hoping it all settles as it has now made me a little nervous. Last night I felt like I was taken back the earlier days when I fell ill. It was the most horrible place to be in as no one had any idea I was experiencing liver failure and I was suffering from episodes of hepatic encencalopathy. The only symptoms at that point were gastritis symptoms and HE but everyone around me thought I was going through a breakdown.

    Anyway thank you all for the advice. This journey is never easy. One minute you're flying high in the sky and the next you are put back on the ground with a big thud! But I came out of liver failure so I shall come out of this!

    Thanks!

You may also like...